Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 2, NWS Duluth, MN
NWS Duluth, MN issued this frost advisory at May 25, 2011, 1:36 PM CDT for 8 counties in Wisconsin; 6 counties in Minnesota. It took effect at May 26, 2011, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 1:36 PM CDT (18:36 UTC)
- In effect from
- May 26, 2011, 12:00 AM CDT
- Expired
- May 26, 2011, 7:12 AM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
959 WWUS73 KDLH 251836 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 136 PM CDT WED MAY 25 2011 ...UNSEASONABLY COLD AIR IS MOVING INTO OUR AREA... .A STRONG BUT DRY COLD FRONT IS SINKING SOUTH THROUGH WESTERN ONTARIO TOWARD OUR AREA. UNSEASONABLY COLD AIR WILL DRIVE TEMPERATURES DOWN INTO THE MID AND UPPER 20S ACROSS AREAS OF NORTHEAST MINNESOTA NORTH OF DULUTH AND ROUTE 2. IN SPITE OF CLEAR SKIES AND DRY AIR...OCCASIONAL BREEZES ASSOCIATED WITH THE COMING COLD FRONT WILL KEEP TEMPERATURES NEAR THE FREEZING POINT FROM THE BRAINERD LAKES AREA EASTWARD THROUGH THE UPPER SAINT CROIX VALLEY AND NORTHWEST WISCONSIN TONIGHT. THE COLD HIGH WILL BUILD OVER LAKE SUPERIOR AND OUR AREA...CAUSING WINDS TO DECREASE UNDER CLEAR SKIES LATE THURSDAY AND THURSDAY NIGHT. THERE IS A POTENTIAL FOR TEMPERATURES TO FALL WELL BELOW FREEZING ACROSS MUCH OR ALL OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN LATE THURSDAY NIGHT. MNZ010>012-018>021-026-261300- /O.NEW.KDLH.FZ.W.0002.110526T0500Z-110526T1300Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS 136 PM CDT WED MAY 25 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE WARNING FOR NORTHEAST MINNESOTA NORTH OF DULUTH...ALONG AND NORTH OF ROUTE 2...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES: MID TO UPPER 20S...WITH NEAR 20 IN A FEW LOW AREAS. * IMPACTS: ALL BUT THE MOST HEARTY YOUNG PLANTS WILL BE DAMAGED OR KILLED BY THE FREEZE. LANDSCAPING AND CERTAIN HEARTY EARLY PLANT SPECIES...SUCH AS CARROTS AND ONIONS...ARE NOT APT TO BE HARMED. * THERE IS A POTENTIAL FOR TEMPERATURES TO FALL WELL BELOW FREEZING THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM INDOORS AROUND OR BEFORE NIGHTFALL. && $$ MNZ025-033>038-WIZ001>004-006>009-261300- /O.NEW.KDLH.FR.Y.0002.110526T0500Z-110526T1300Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 136 PM CDT WED MAY 25 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST ADVISORY FROM THE BRAINERD LAKES AREA EAST THROUGH THE DULUTH SUPERIOR AREA AND THE UPPER SAINT CROIX VALLEY THROUGH NORTHWEST WISCONSIN...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * TEMPERATURE: LOW TO MID 30S...WITH NEAR 30 IN A FEW LOW AREAS. * IMPACTS: TENDER YOUNG PLANTS...SUCH AS TOMATOES...PEPPERS AND CERTAIN DELICATE FLOWERING PLANTS MAY BE DAMAGED. MORE HEARTY PLANTS AND LANDSCAPING WILL LIKELY NOT BE HARMED. * OCCASIONAL LIGHT WIND SHOULD KEEP TEMPERATURES FROM PLUNGING AND MITIGATE HEAVY FROST ACROSS MANY AREAS TONIGHT. * THERE IS A POTENTIAL FOR TEMPERATURES TO FALL BELOW FREEZING THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER SENSITIVE PLANTS OR TAKE THEM OUTDOORS TO PROTECT THEM. && $$ EOM
4 follow-up statements
637 WWUS73 KDLH 251922 CCA NPWDLH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 222 PM CDT WED MAY 25 2011 ...UNSEASONABLY COLD AIR IS MOVING INTO OUR AREA... .A STRONG BUT DRY COLD FRONT IS SINKING SOUTH THROUGH WESTERN ONTARIO TOWARD OUR AREA. UNSEASONABLY COLD AIR WILL DRIVE TEMPERATURES DOWN INTO THE MID AND UPPER 20S ACROSS AREAS OF NORTHEAST MINNESOTA NORTH OF DULUTH AND ROUTE 2. IN SPITE OF CLEAR SKIES AND DRY AIR...OCCASIONAL BREEZES ASSOCIATED WITH THE COMING COLD FRONT WILL KEEP TEMPERATURES NEAR THE FREEZING POINT FROM THE BRAINERD LAKES AREA EASTWARD THROUGH THE UPPER SAINT CROIX VALLEY AND NORTHWEST WISCONSIN TONIGHT. THE COLD HIGH WILL BUILD OVER LAKE SUPERIOR AND OUR AREA...CAUSING WINDS TO DECREASE UNDER CLEAR SKIES LATE THURSDAY AND THURSDAY NIGHT. THERE IS A POTENTIAL FOR TEMPERATURES TO FALL WELL BELOW FREEZING ACROSS MUCH OR ALL OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN LATE THURSDAY NIGHT. MNZ010>012-018>021-026-261300- /O.NEW.KDLH.FZ.W.0002.110526T0500Z-110526T1300Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS 222 PM CDT WED MAY 25 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE WARNING FOR NORTHEAST MINNESOTA NORTH OF DULUTH...ALONG AND NORTH OF ROUTE 2...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES: MID TO UPPER 20S...WITH NEAR 20 IN A FEW LOW AREAS. * IMPACTS: ALL BUT THE MOST HEARTY YOUNG PLANTS WILL BE DAMAGED OR KILLED BY THE FREEZE. LANDSCAPING AND CERTAIN HEARTY EARLY PLANT SPECIES...SUCH AS CARROTS AND ONIONS...ARE NOT APT TO BE HARMED. * THERE IS A POTENTIAL FOR TEMPERATURES TO FALL WELL BELOW FREEZING THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM INDOORS AROUND OR BEFORE NIGHTFALL. && $$ MNZ025-033>038-WIZ001>004-006>009-261300- /O.COR.KDLH.FR.Y.0002.110526T0500Z-110526T1300Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 222 PM CDT WED MAY 25 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST ADVISORY FROM THE BRAINERD LAKES AREA EAST THROUGH THE DULUTH SUPERIOR AREA AND THE UPPER SAINT CROIX VALLEY THROUGH NORTHWEST WISCONSIN...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * TEMPERATURE: LOW TO MID 30S...WITH NEAR 30 IN A FEW LOW AREAS. * IMPACTS: TENDER YOUNG PLANTS...SUCH AS TOMATOES...PEPPERS AND CERTAIN DELICATE FLOWERING PLANTS MAY BE DAMAGED. MORE HEARTY PLANTS AND LANDSCAPING WILL LIKELY NOT BE HARMED. * OCCASIONAL LIGHT WIND SHOULD KEEP TEMPERATURES FROM PLUNGING AND MITIGATE HEAVY FROST ACROSS MANY AREAS TONIGHT. * THERE IS A POTENTIAL FOR TEMPERATURES TO FALL BELOW FREEZING THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM. && $$ EOM
655 WWUS73 KDLH 260847 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 347 AM CDT THU MAY 26 2011 .TEMPERATURES ARE STILL EXPECTED TO FALL SEVERAL MORE DEGREES THIS MORNING...BUT WILL NOT BE QUITE AS COLD AS EXPECTED DUE TO HIGHER WIND SPEEDS...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE NORTHLAND. TEMPERATURES TONIGHT...THURSDAY NIGHT...WILL ONCE AGAIN BE COLD. HOWEVER...CLOUDS WILL INCREASE SOME OVERNIGHT WHICH WOULD KEEP TEMPERATURES WARMER. AT THIS TIME...WE ISSUED A FREEZE WATCH FOR MUCH OF THE NORTHLAND AND FREEZE WARNINGS OR FROST ADVISORIES MAY BE ISSUED FOR ALL OR PARTS OF THE WATCH AREA DEPENDING ON EXPECTED CLOUD COVER. MNZ010>012-018>021-026-261700- /O.NEW.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/ /O.CON.KDLH.FZ.W.0002.000000T0000Z-110526T1300Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS 347 AM CDT THU MAY 26 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES: LOWS EARLY THIS MORNING WILL RANGE FROM THE UPPER TWENTIES TO LOWER THIRTIES. TEMPERATURES TONIGHT SHOULD DROP BELOW FREEZING AS WELL. * IMPACTS: SENSITIVE VEGETATION SHOULD BE PROTECTED AGAINST FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM INDOORS AROUND OR BEFORE NIGHTFALL. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ035-037-038-WIZ001>004-006>009-261700- /O.NEW.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/ /O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/ NORTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...HILL CITY...DULUTH...CLOQUET... HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...HURLEY...GRANTSBURG... SPOONER...HAYWARD...PHILLIPS 347 AM CDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: LOW TO MID 30S THIS MORNING...WITH SUB-FREEZING TEMPERATURES POSSIBLE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ025-033-034-036-261300- /O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/ NORTHERN CASS-SOUTHERN CASS-CROW WING-SOUTHERN AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...AITKIN 347 AM CDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: LOW TO MID 30S THIS MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. * THERE IS A POTENTIAL FOR MORE FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM. && $$ MELDE
660 WWUS73 KDLH 261106 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 606 AM CDT THU MAY 26 2011 .TEMPERATURES TONIGHT WILL ONCE AGAIN BE COLD. HOWEVER...CLOUDS WILL INCREASE SOME OVERNIGHT WHICH WOULD KEEP TEMPERATURES WARMER. AT THIS TIME...WE ISSUED A FREEZE WATCH FOR MUCH OF THE NORTHLAND AND FREEZE WARNINGS OR FROST ADVISORIES MAY BE ISSUED FOR ALL OR PARTS OF THE WATCH AREA DEPENDING ON EXPECTED CLOUD COVER. MNZ038-WIZ006>009-261915- /O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/ /O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/ PINE-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...HINCKLEY...GRANTSBURG...SPOONER... HAYWARD...PHILLIPS 606 AM CDT THU MAY 26 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURE: SUB-FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ033-034-036-261215- /O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/ SOUTHERN CASS-CROW WING-SOUTHERN AITKIN- INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...AITKIN 606 AM CDT THU MAY 26 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST ADVISORY. $$ MNZ010>012-018>021-026-261915- /O.CON.KDLH.FZ.W.0002.000000T0000Z-110526T1300Z/ /O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS 606 AM CDT THU MAY 26 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURES: LOWS EARLY THIS MORNING WILL RANGE FROM THE UPPER TWENTIES TO LOWER THIRTIES. TEMPERATURES TONIGHT SHOULD DROP BELOW FREEZING AS WELL. * IMPACTS: SENSITIVE VEGETATION SHOULD BE PROTECTED AGAINST FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM INDOORS AROUND OR BEFORE NIGHTFALL. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ035-037-WIZ001>004-261915- /O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/ /O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/ NORTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD- ASHLAND-IRON- INCLUDING THE CITIES OF...HILL CITY...DULUTH...CLOQUET... SUPERIOR...WASHBURN...ASHLAND...HURLEY 606 AM CDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. * TEMPERATURE: LOW TO MID 30S THIS MORNING...WITH SUB-FREEZING TEMPERATURES POSSIBLE TONIGHT. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ025-261300- /O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/ NORTHERN CASS- INCLUDING THE CITY OF...WALKER 606 AM CDT THU MAY 26 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: LOW TO MID 30S THIS MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS. * THERE IS A POTENTIAL FOR MORE FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM. && $$
839
WWUS73 KDLH 261212
NPWDLH
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
712 AM CDT THU MAY 26 2011
.TEMPERATURES TONIGHT WILL ONCE AGAIN BE COLD. HOWEVER...CLOUDS
WILL INCREASE SOME OVERNIGHT WHICH WOULD KEEP TEMPERATURES
WARMER. AT THIS TIME...WE ISSUED A FREEZE WATCH FOR MUCH OF THE
NORTHLAND AND FREEZE WARNINGS OR FROST ADVISORIES MAY BE ISSUED
FOR ALL OR PARTS OF THE WATCH AREA DEPENDING ON EXPECTED CLOUD
COVER.
MNZ010>012-018>021-026-262100-
/O.CAN.KDLH.FZ.W.0002.000000T0000Z-110526T1300Z/
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
712 AM CDT THU MAY 26 2011
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FREEZE WARNING IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FREEZE
WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING.
* TEMPERATURES: TEMPERATURES INLAND FROM LAKE SUPERIOR MAY FALL BELOW
FREEZING FOR SEVERAL HOURS TONIGHT. WIDESPREAD FROST IS
POSSIBLE.
* IMPACTS: SENSITIVE VEGETATION SHOULD BE PROTECTED AGAINST FREEZING
TEMPERATURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$
MNZ035-037-WIZ001>004-262100-
/O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
NORTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
ASHLAND-IRON-
INCLUDING THE CITIES OF...HILL CITY...DULUTH...CLOQUET...
SUPERIOR...WASHBURN...ASHLAND...HURLEY
712 AM CDT THU MAY 26 2011
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FROST ADVISORY IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST
ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING.
* TEMPERATURE: TEMPERATURES INLAND FROM LAKE SUPERIOR MAY FALL
BELOW FREEZING FOR SEVERAL HOURS TONIGHT. WIDESPREAD
FROST IS POSSIBLE.
* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
INDOORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$
MNZ025-261315-
/O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
NORTHERN CASS-
INCLUDING THE CITY OF...WALKER
712 AM CDT THU MAY 26 2011
...FROST ADVISORY IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST
ADVISORY.
$$
MNZ038-WIZ006>009-262100-
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
PINE-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...HINCKLEY...GRANTSBURG...SPOONER...
HAYWARD...PHILLIPS
712 AM CDT THU MAY 26 2011
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING.
* TEMPERATURE: TEMPERATURES MAY FALL BELOW FREEZING FOR SEVERAL
HOURS TONIGHT. WIDESPREAD FROST IS POSSIBLE.
* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
INDOORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$
MELDEWhat forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this frost advisory went out at May 25, 1:23 PM CDT, 13 minutes earlier.
Area forecast discussion, May 25, 1:23 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
123 PM CDT WED MAY 25 2011
.AVIATION...18Z TAF ISSUANCE... VFR CIGS WILL PREVAIL THROUGH TAF
PERIOD. WINDS WILL BE GUSTY OUT OF THE N TO NE AROUND 20 KT
THROUGH 00Z...BECOMING LIGHT AND VEERING EAST OVERNIGHT INTO
THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 114 PM CDT WED MAY 25 2011/
UPDATE...
WE ARE ISSUING FREEZE WARNINGS NORTH OF ROUTE 2 IN NORTHEAST MN
AND A FROST ADVISORY ELSEWHERE FOR TONIGHT. WE KEPT THINGS CLEAR
ACROSS THE NORTH THROUGH TONIGHT AND MOVED CIRRUS BLOW-OFF...FROM
DISTANT THUNDERSTORMS...OUT OF OUR AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. WE HAVE FURTHER LOWERED TEMPERATURES...AS PER
REASONABLE GUIDANCE...FOR THURSDAY NIGHT/FRIDAY MORNING.
DISCUSSION...
CIRRUS BLOW-OFF...FROM VIOLENT MID MISSISSIPPI VALLEY AND OHIO
VALLEY THUNDERSTORMS...IS EXPECTED TO ENTIRELY RETREAT OUT OF
NORTHEAST MINNESOTA THIS AFTERNOON AND PULL OUT OF NORTHWEST
WISCONSIN THIS EVENING. A STRONG BUT DRY COLD FRONT...VISIBLE ON
IMAGERY AS A BROAD BAND OF SHALLOW CUMULUS...IS SINKING THROUGH
WESTERN ONTARIO TOWARD OUR AREA. STRONG HIGH PRESSURE NORTH OF THE
MANITOBA LAKES IS VIGOROUSLY BUILDING INTO THE BACK OF THE COLD
FRONT. BEHIND THIS FRONT. EVEN THOUGH IT IS AFTERNOON...SNOW IS
FALLING AND TEMPERATURES REMAIN BELOW FREEZING BEHIND THE FRONT
AS FAR SOUTH AS PICKLE LAKE AND TROUT LAKE. WE EXPECT STRONG
ANTICYCLONIC CURVATURE TO END THE SNOW AND STEADILY ERODE THE COLD
ADVECTION CLOUDINESS BEFORE VERY MUCH OF IT GETS INTO OUR AREA
THIS EVENING. DEW POINTS ARE IN THE MID 20S JUST AHEAD OF THE
FRONT AND IN THE TEENS BEHIOND IT. THE STRENGTH OF THE COLD
ADVECTION BY ITSELF WILL BE SUFFICIENT TO PLUNGE TEMPERATURES WELL
BELOW FREEZING ACROSS NORTHEAST MINNESOTA...NORTH OF DULUTH AND
ROUTE 2 TONIGHT. GRADIENT WINDS ALONG AND BEHIND THE FRONT WILL BE
PARTIALLY LIFTED OUT OF THE LOW PLACES ACROSS NORTHWEST WISCONSIN
AND AREAS OF MINNESOTA SOUTH OF DULUTH BY RAPID RADIATIONAL
COOLING... ALLOWING TEMPERATURES TO DROP TO NEAR FREEZING. THE DRY
COLD HIGH WILL KEEP SKIES CLEAR...BUT STRONG SUN WILL FORCE
TEMPERATURES TO RECOVER TO NEAR 60 INLAND...WITH AN ONSHORE FLOW
REFRIGERATING LAKESHORE AREAS THURSDAY. HOWEVER...THE COLD DRY
COLUMN AND DECREASING WINDS WILL LIKELY ALLOW TEMPERATURES TO
PLUNGE TO WELL BELOW FREEZING ACROSS MOST OR ALL OF OUR AREA
THURSDAY NIGHT. THE COLD DRY AIR...REINFORCED BY A RELUCTANT RIDGE
ALOFT...WILL DELAY CLOUDS AND MOISTURE FROM THE SOUTHWEST FRIDAY.
AGAIN...THE SUN WILL QUICKLY WARM US TO NEAR 60 DURING THE DAY
FRIDAY. OVERRUNNING PRECIPITATION WILL SPREAD ACROSS OUR AREA
FRIDAY NIGHT AS LOW PRESSURE MOVES OVER OUR AREA SATURDAY. RIGHT
NOW...IT SEEMS THAT A SHALLOW BUT COLD ONSHORE FLOW...ALONG WITH
COLD AIR ASSOCIATED WITH AN UPPER LOW ALOFT...WILL KEEP
TEMPERATURES DOWN DURING THE RAIN ON SATURDAY.
&&
.POINT TEMPS/POPS...
DLH 32 50 27 52 / 0 0 0 10
INL 26 61 24 62 / 0 0 0 0
BRD 35 61 35 59 / 0 0 0 20
HYR 33 58 24 63 / 0 0 0 10
ASX 33 52 25 60 / 0 0 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
MNZ010>012-018>021-026.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
MNZ025-033>038.
WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
WIZ001>004-006>009.
LS...NONE.
&&
SHORT TERM...EOM
EXTENDED....GRANING
AVIATION...GRANINGHazardous weather outlook, May 25, 3:41 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 341 AM CDT WED MAY 25 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 341 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST WILL BE POSSIBLE AGAIN TONIGHT OVER A GOOD PORTION OF NORTHERN MINNESOTA...AND PORTIONS OF NORTHWEST WISCONSIN. STAY TUNED TO LATER FORECASTS FOR POSSIBLE FROST OR FREEZE ADVISORIES OR WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH TUESDAY OVER PORTIONS OF THE NORTHLAND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-261030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 341 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND INTO EARLY NEXT WEEK. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:39 PM CDT | Freeze Warning | DLH | Cook, Lake | 7 hr |
| May 25, 1:36 PM CDT | Freeze Warning | DLH | Cook, Itasca, Koochiching, Lake, Saint Louis | 18 hr |
| May 25, 3:51 PM CDT | Small Craft Advisory | DLH | 30 hr |
Nearby
Frost Advisories in Wisconsin, 2011Frost Advisories in Minnesota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.